Journal of Applied Probability

A wavelet-based almost-sure uniform approximation of fractional Brownian motion with a parallel algorithm

Dawei Hong, Shushuang Man, Jean-Camille Birget, and Desmond S. Lun

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We construct a wavelet-based almost-sure uniform approximation of fractional Brownian motion (FBM) (Bt(H))_t∈[0,1] of Hurst index H ∈ (0, 1). Our results show that, by Haar wavelets which merely have one vanishing moment, an almost-sure uniform expansion of FBM for H ∈ (0, 1) can be established. The convergence rate of our approximation is derived. We also describe a parallel algorithm that generates sample paths of an FBM efficiently.

Article information

Source
J. Appl. Probab., Volume 51, Number 1 (2014), 1-18.

Dates
First available in Project Euclid: 25 March 2014

Permanent link to this document
https://projecteuclid.org/euclid.jap/1395771410

Digital Object Identifier
doi:10.1239/jap/1395771410

Mathematical Reviews number (MathSciNet)
MR3189438

Zentralblatt MATH identifier
1294.60065

Subjects
Primary: 60G22: Fractional processes, including fractional Brownian motion
Secondary: 65T60: Wavelets 65Y05: Parallel computation

Keywords
Fractional Brownian motion wavelet expansion of stochastic integral almost-sure uniform approximation

Citation

Hong, Dawei; Man, Shushuang; Birget, Jean-Camille; Lun, Desmond S. A wavelet-based almost-sure uniform approximation of fractional Brownian motion with a parallel algorithm. J. Appl. Probab. 51 (2014), no. 1, 1--18. doi:10.1239/jap/1395771410. https://projecteuclid.org/euclid.jap/1395771410


Export citation

References

  • Arcones, M. A. (1995). On the law of the iterated logarithm for Gaussian processes. J. Theoret. Prob. 8, 877–903.
  • Ayache, A. and Taqqu, M. S. (2003). Rate optimality of wavelet series approximations of fractional Brownian motion. J. Fourier Anal. Appl. 9, 451–471.
  • Bardina, X., Jolis, M. and Tudor, C. A. (2003). Weak convergence to the fractional Brownian sheet and other two-parameter Gaussian processes. Statist. Prob. Lett. 65, 317–329.
  • Biagini, F., Hu, Y., Øksendal, B. and Zhang, T. (2008). Stochastic Calculus for Fractional Brownian Motion and Applications. Springer, London.
  • Daubechies, I. (1992). Ten Lectures on Wavelets. SIAM, Philadelphia, PA.
  • Davydov, Yu. A. (1970). The invariance principle for stationary processes. Teor. Vero. Primen. 15, 498–509.
  • Delgado, R. and Jolis, M. (2000). Weak approximation for a class of Gaussian process. J. Appl. Prob. 37, 400–407.
  • Dudley, R. M. (2002). Real Analysis and Probability. Cambridge University Press.
  • Dzhaparidze, K. and van Zanten, H. (2004). A series expansion of fractional Brownian motion. Prob. Theory Relat. Fields 130, 39–55.
  • Dzhaparidze, K. and van Zanten, H. (2005). Optimality of an explicit series expansion of the fractional Brownian sheet. Statist. Prob. Lett. 71, 295–301.
  • Garzón, J., Gorostiza, L. G. and León, J. A. (2009). A strong uniform approximation of fractional Brownian motion by means of transport processes. Stoch. Process. Appl. 119, 3435–3452.
  • Kühn, T. and Linde, W. (2002). Optimal series representation of fractional Brownian sheets. Bernoulli 8, 669–696.
  • Leighton, F. T. (1992). Introduction to Parallel Algorithms and Architectures. Morgan Kaufmann, San Mateo, CA.
  • Li, Y. and Dai, H. (2011). Approximations of fractional Brownian motion. Bernoulli 17, 1195–1216.
  • Mandelbrot, B. B. and Van Ness, J. W. (1968). Fractional Brownian motions, fractional noises and applications. SIAM Rev. 10, 422–437.
  • Meyer, Y., Sellan, F. and Taqqu, M. S. (1999). Wavelets, generalized white noise and fractional integration: the synthesis of fractional Brownian motion. J. Fourier Anal. Appl. 5, 465–494.
  • Taqqu, M. S. (1974/75). Weak convergence to fractional Brownian motion and to the Rosenblatt process. Z. Wahrscheinlichkeitsth. 31, 287–302.
  • Veraar, M. (2012). The stochastic Fubini theorem revisited. Stochastics 84, 543–551.